Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at May 5, 2000, 10:09 PM MDT for Corson County, South Dakota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2000, 10:09 PM MDT (04:09 UTC)
- Expired
- May 5, 2000, 11:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1703 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 060427 SVRABR SDC031-060515- BULLETIN - EAS ACTIVATION REQUESTED...RETRANSMISSION SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1009 PM MDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CORSON COUNTY IN SOUTH DAKOTA * UNTIL 1115 PM MDT * AT 1009 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF SHAMBO RANCH...OR ABOUT 37 MILES SOUTH OF LEMMON...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SHAMBO RANCH AROUND 1025 PM MDT NEAR KELDRON AROUND 1055 PM MDT NEAR MORRISTOWN AROUND 1100 PM MDT NEAR WATAUGA AROUND 1105 PM MDT NEAR MCINTOSH AROUND 1110 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF NICKELS WINDS UP TO 60 MILES AN HOUR THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGWE HAIL. $$ LAT...LON 4552 10239 4526 10190 4596 10113 4623 10185 ECKBERG NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 7:25 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 5, 7:25 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 825 PM CDT FRI MAY 5 2000 SHRAS AND TSRAS BEGINNING TO DEVELOP LATE THIS EVENING ALONG SFC COLD FRONTAL BOUNDARY FROM SW SD INTO EC ND. RUC MDL SHOWS SFC LOW PRES MOVING NE ALONG THIS BOUNDARY THROUGH C SD TONIGHT WITH THE COLD FRONT SLIDING EASTWARD IN BEHIND IT. AS THIS LOW PRES MOVES NE AND THE COLD FRONT MOVES E...TSRAS WILL CONTINUE TO DEVELOP IN THE VERY UNSTABLE AIR ACROSS C AND NC SD THROUGH THE NIGHT. SATELLITE DERIVED PRODUCTS LATE THIS EVENING SHOWED LIS AS LOW AS -15, CAPES TO 7000 J/KG WITH A WEAK CAP IN ADVANCE OF THE COLD FRONT IN C AND NC SD. THEREFORE...SOME OF THESE STORMS COULD BE SEVERE. THE WINDS HAVE DIED DOWN THIS EVENING AS IT STARTED TO COOL OFF WITH THE SUN SETTING. THEREFORE...WILL CANCEL THE WIND ADVISORY. UPDATED FORECAST EARLIER TO MAKE OCHANGES. .ABR...NONE MOHR
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.